MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL4012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation could not be definitively determined based on the information available.There was no ivl device malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a heavily calcified lesion in the left anterior descending artery (lad).Although the ivl procedure was completed successfully and there was no ivl malfunction, a post-procedure angiogram revealed a perforation in the artery.A papyrus stent was placed, and upon removal of the stent delivery system, the delivery system caught on the stent causing it to collapse, preventing the placement of an onyx drug-eluting stent (des) as initially planned.The patient's condition deteriorated and was sent to surgery.As of the date of this report, the patient is recovering well and has had the impella removed.The physician believes that the perforation was caused by shockwave.However, he clarifies that the complications after and leading to the patient's surgery were unrelated to the shockwave ivl catheter.He states that the need for surgery was due to the drug-eluting stent becoming stuck on the papyrus stent.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara AR 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21691490
Report Number3015053838-2025-00050
Device Sequence Number8849757
Product Code QMG
UDI-Device Identifier00195451000034
UDI-Public(01)00195451000034(17)260831(10)07A240819B
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberC2PIVL4012
Device Catalogue NumberC2PIVL4012
Device Lot Number07A240819B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA - ABIOMED; ONYX DRUG-ELUTING STENT (DES) - MEDTRONIC; PAPYRUS STENT - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown